iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologyback painWhat could be the reason for my severe back pain following a cervical polypectomy?

Is severe back pain after a cervical polypectomy normal?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sameer Kumar

Medically reviewed by

iCliniq medical review team

Published At February 17, 2016
Reviewed AtJune 6, 2024

Patient's Query

Hi doctor,

I had cervical polypectomy and was told to expect brown discharge. Now experiencing cramping, minor bleeding, vinegar smell, and severe back pain, to the point that I am dizzy and nauseous. A couple of days earlier had a bunch of discharge that looked like dark reddish and orangish skin. I was taking Flagyl 500 mg 2 times a day, just took the last dose earlier. I do not react well to antibiotics, and I am taking 400 mg Ibuprofen every 4 hours today. The back pain is unbearable, and I want to know what could be the problem. Does this sound like something I can take care of with an increased dose of ibuprofen or should I go to an urgent care facility? Is there a better OTC I can take or a combination that might be more effective? Are the above symptoms normal or typical following a cervical polypectomy for a 0.3 inch polyp or is the back injury separate? Can I expect these symptoms to subside over time?

Answered by Dr. Sameer Kumar

Hello,

Welcome to icliniq.com.

It is normal to experience reddish brown discharge for 4-5 days post cervical polypectomy, but it should not cause any back pain per se unless there has been a secondary infection or vaginitis or bacterial vaginosis which is quite likely with vinegar smell. Flagyl (Metronidazole) as an antibiotic can often cause dizziness if adequate water intake is not practiced, and also as you are not in the habit of taking antibiotics, this can further aggravate as well. Please do not take plain Ibuprofen four times a day as this may cause acidity and increased gastritis without an antacid preparation and can add on to nausea.

The back pain can be secondary to an accompanied fresh urinary tract infection which may have developed during these days due to decreased water intake possibly and also due to possible bacterial vaginosis or vaginitis. You need to be examined fresh for a review by your gynecologist again, and a high vaginal swab culture is recommended for a possible change in antibiotics and ruling out bacterial vaginosis. For the pain relief, you may switch to tablet Aceclofenac 100 mg twice a day, as it is more effective and free from side effects. However, a urine culture is also recommended. Please visit your gynecologist for review.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sameer Kumar
Dr. Sameer Kumar

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy